MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. SEE H10; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. SEE H10; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5305
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 5 bd maxzero multi-fuse pressure rated extension set with needleless connector(s) experienced foreign matter in the fluid pathway.The following information was provided by the initial reporter: prior to use the customer observed brownish discoloration to the tubing.The tubing is still transparent but has a brownish tint.
 
Additional Manufacturer Narrative
Medical device brand name: bd maxzero multi-fuse pressure rated extension set with needleless connector(s).There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 20075813, medical device expiration date: 23-jul-2023, device manufacture date: 06-jul-2020.Medical device lot #: 20106826, medical device expiration date: 23-oct-2023, device manufacture date: 23-oct-2020.Investigation summary: five samples were submitted for quality investigation.The customer complaint of cosmetic issues -discolored was verified by visual inspection.Evaluation of the samples submitted indicates that the tubing of the extension set assembly looks to have a dark yellow like tint.The samples are in unopened packaging and unused.A device history record review for model mz5305 lot number 20075813 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 23jul2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mz5305 lot number 20106826 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 23oct2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the discoloration of the tubing is the sterilization of the assembly.The sterilization process can cause a tinting to appear in the tubing of the assembly.This darkening of the tube increases over time and the tubing can appear dark yellow or dark brown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
SEE H10
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14431675
Report Number9616066-2022-00620
Device Sequence Number5604409
Product Code FPA
UDI-Device Identifier10885403230585
UDI-Public10885403230585
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5305
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown